Alert archive / Washington / Wind Advisories in 2009
Wind Advisory 11, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Oct 12, 2009, 3:09 PM PDT. It took effect at Oct 13, 2009, 3:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2009, 3:09 PM PDT (22:09 UTC)
- In effect from
- Oct 13, 2009, 3:00 AM PDT
- Expired
- Oct 13, 2009, 8:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 122209 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 309 PM PDT MON OCT 12 2009 WAZ505-130615- /O.NEW.KSEW.WI.Y.0011.091013T1000Z-091014T0100Z/ EAST PUGET SOUND LOWLANDS- 309 PM PDT MON OCT 12 2009 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM PDT TUESDAY FOR THE EAST WIND PRONE AREAS OF THE CASCADE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM UNTIL 6 PM TUESDAY. EAST WINDS WILL INCREASE LATER TONIGHT...WITH GUSTS NEAR 45 MPH LIKELY BEFORE SUNRISE OVER THOSE AREAS EXPOSED TO EAST WINDS SUCH AS NORTH BEND...ENUMCLAW...BUCKLEY...AND BLACK DIAMOND. WINDS WILL INCREASE FURTHER DURING THE DAY TUESDAY...WITH GUSTS AS HIGH AS 55 MPH POSSIBLE. EXPECT THE STRONG...EAST WINDS TO DIMINISH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ515-130615- /O.NEW.KSEW.WI.Y.0011.091013T1300Z-091014T0100Z/ WESTERN STRAIT OF JUAN DE FUCA- 309 PM PDT MON OCT 12 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT TUESDAY FOR THE WESTERN STRAIT OF JUAN DE FUCA... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FOR TUESDAY. GUSTY EAST WINDS WILL DEVELOP TUESDAY MORNING OVER THE WESTERN STRAIT. ANTICIPATE WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH BY LATE TUESDAY MORNING. THE STRONG WINDS WILL SUBSIDE TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WWW.WEATHER.GOV
4 follow-up statements
000 WWUS76 KSEW 130523 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1023 PM PDT MON OCT 12 2009 WAZ505-131330- /O.CON.KSEW.WI.Y.0011.091013T1000Z-091014T0100Z/ EAST PUGET SOUND LOWLANDS- 1023 PM PDT MON OCT 12 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM PDT TUESDAY. EAST WINDS WILL INCREASE LATER TONIGHT...WITH GUSTS NEAR 45 MPH LIKELY BEFORE SUNRISE OVER THOSE AREAS EXPOSED TO EAST WINDS SUCH AS NORTH BEND...ENUMCLAW...BUCKLEY...AND BLACK DIAMOND. WINDS WILL INCREASE FURTHER DURING THE DAY TUESDAY...WITH GUSTS AS HIGH AS 55 MPH POSSIBLE. EXPECT THE STRONG...EAST WINDS TO DIMINISH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ515-131330- /O.CON.KSEW.WI.Y.0011.091013T1300Z-091014T0100Z/ WESTERN STRAIT OF JUAN DE FUCA- 1023 PM PDT MON OCT 12 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PDT TUESDAY. GUSTY EAST WINDS WILL DEVELOP TUESDAY MORNING OVER THE WESTERN STRAIT. ANTICIPATE WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH BY LATE TUESDAY MORNING. THE STRONG WINDS WILL SUBSIDE TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$
000 WWUS76 KSEW 131100 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 400 AM PDT TUE OCT 13 2009 WAZ505-132300- /O.CON.KSEW.WI.Y.0011.000000T0000Z-091014T0100Z/ EAST PUGET SOUND LOWLANDS- 400 AM PDT TUE OCT 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECT TODAY IN AREAS EXPOSED TO GAPS IN THE TERRAIN SUCH AS NORTH BEND... ENUMCLAW...BUCKLEY...AND BLACK DIAMOND. THE EAST WINDS WILL DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ515-132300- /O.CON.KSEW.WI.Y.0011.091013T1300Z-091014T0100Z/ WESTERN STRAIT OF JUAN DE FUCA- 400 AM PDT TUE OCT 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. GUSTY EAST WINDS WILL DEVELOP THIS MORNING OVER THE WESTERN STRAIT. ANTICIPATE WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH BY LATE MORNING. THE GUSTY WINDS WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$
000 WWUS76 KSEW 132255 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 355 PM PDT TUE OCT 13 2009 WAZ505-140300- /O.EXT.KSEW.WI.Y.0011.000000T0000Z-091014T0300Z/ EAST PUGET SOUND LOWLANDS- 355 PM PDT TUE OCT 13 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS EVENING...THEN SLOWLY TAPER. THE AREAS LIKELIEST TO GET STRONG WIND ARE EXPOSED TO GAPS IN THE TERRAIN SUCH AS NORTH BEND... ENUMCLAW...BUCKLEY...AND BLACK DIAMOND. THE EAST WINDS WILL DIMINISH AFTER 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ515-140300- /O.EXT.KSEW.WI.Y.0011.000000T0000Z-091014T0300Z/ WESTERN STRAIT OF JUAN DE FUCA- 355 PM PDT TUE OCT 13 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. GUSTY EAST WINDS OVER THE WESTERN STRAIT WILL CONTINUE THIS EVENING THEN TAPER. WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE POSSIBLE. THE GUSTY WINDS WILL SUBSIDE AFTER 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$
000 WWUS76 KSEW 140251 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 751 PM PDT TUE OCT 13 2009 WAZ505-140400- /O.EXP.KSEW.WI.Y.0011.000000T0000Z-091014T0300Z/ EAST PUGET SOUND LOWLANDS- 751 PM PDT TUE OCT 13 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... EAST WINDS ARE EASING ACROSS THE EAST PUGET SOUND LOWLANDS AND FOOTHILLS OF WESTERN WASHINGTON. WIND GUSTS TO 35 MPH CAN STILL BE EXPECTED TONIGHT BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. $$ WAZ515-140400- /O.EXP.KSEW.WI.Y.0011.000000T0000Z-091014T0300Z/ WESTERN STRAIT OF JUAN DE FUCA- 751 PM PDT TUE OCT 13 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... EAST WINDS ARE EASING ACROSS THE WESTERN STRAIT OF JUAN DE FUCA THIS EVENING. GUSTS TO 35 MPH ARE STILL POSSIBLE OVERNIGHT. $$ MERCER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 12, 9:30 AM PDT, 5 hours 39 minutes earlier.
Area forecast discussion, Oct 12, 9:30 AM PDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PDT MON OCT 12 2009
.SYNOPSIS...TODAY WILL BE A DAY OF TRANSITION...FROM A DRY AND COOL
SPELL TO AN ACTIVE...WET PATTERN. THE FIRST PACIFIC STORM IN A
SERIES WILL IMPACT THE AREA ON TUESDAY...RESULTING IN WINDY
CONDITIONS OVER THE COAST AND CASCADE FOOTHILLS AS WELL AS
PRECIPITATION FOR THE ENTIRE AREA. EXPECT A SERIES OF LOW PRESSURE
SYSTEMS TO AFFECT THE AREA THE REST OF THE WEEK FOR WET AND
UNSETTLED CONDITIONS.
&&
.SHORT TERM...
TODAY WILL BE THE CONCLUSION OF THE RECENT DRY SPELL. CHANGES IN THE
SYNOPTIC SCALE PATTERN WERE UNDERWAY. DE-AMPLIFICATION OF THE
OFFSHORE RIDGE HAS ALLOWED AN UPPER LOW TO DEVELOP OVER WRN
CANADA...THEREBY PLACING THE AREA UNDER WLY FLOW ALOFT. THIS WILL
KEEP MID AND HIGH CLOUDS STREAMING ACROSS THE CWA DURING THE DAY.
THE LOW PRES SYSTEM OVER WRN CANADA AND THE ONE PRESENTLY WELL OFF
THE SRN OREGON COAST WILL EVENTUALLY BECOME PHASED INTO ONE FULL
LATITUDE TROF ON TUE. ANTICIPATE THE AIR MASS TO BECOME MORE MOIST
OVERNIGHT AS THE FLOW ALOFT BECOMES SLY. INITIALLY...THE LOWER
LEVELS OF THE AIR MASS WILL BE QUITE DRY AS EVIDENCED BY SFC DEW
POINTS MAINLY IN THE 20S. THUS THE ATMOSPHERE TONIGHT WILL MOISTEN
UP FROM ABOVE. EXPECT A THREAT OF LIGHT PRECIP LATE TONIGHT OVER THE
CWA.
ANTICIPATE THE SFC PRES GRADIENT TO TIGHTEN AS A DEEPENING SFC LOW
APPROACHES AND THEN MOVES ACROSS THE OFFSHORE WATERS LATER TONIGHT
THRU TUE. CONSEQUENTLY...EXPECT GUSTY E WINDS TO DEVELOP OVER THE
CASCADE FOOTHILLS AND OVER THE WRN STRAIT EARLY TUE AND PERSIST
DURING THE DAY. THESE AREAS WILL PROBABLY NEED A WIND ADVISORY AS
THERE WILL LIKELY BE SOME GUSTS IN THE 45 TO 50 MPH RANGE. THE COAST
WILL ALSO BECOME WINDY ON TUE AS THE ELY GRADIENT TIGHTENS DUE TO
RAPIDLY FALLING PRESSURES OFFSHORE. IT LOOKS LIKE THE STRONGEST
WINDS ON THE COAST WILL PROBABLY HOLD OFF UNTIL LATE TUE NIGHT WHEN
STRONG...LOW LEVEL SLY FLOW DEVELOPS ALONG THE COAST AHEAD OF AN
OCCLUDED FRONT. WINDS ON THE COAST COULD EXPERIENCE GUSTS IN THE
45-50 MPH RANGE LATE TUE NIGHT OR EARLY WED...HIGHEST OVER THE
CENTRAL COAST.
BREEZY...WET CONDITIONS WILL PREVAIL OVER THE CWA ON WED AS THE
NEGATIVELY TILTED UPPER TROF AND ASSOCIATED OCCLUDED FRONT MOVE
ACROSS THE AREA.
.LONG TERM FROM THE PREV DISCUSSION...
EXTENDED MODELS IN PRETTY GOOD AGREEMENT THIS MORNING BUT NOT
SHOWING MUCH IN THE WAY OF RUN TO RUN CONSISTENCY. THE IDEA OF A
WETTER WEATHER PATTERN SETTING UP REMAINS INTACT BUT THE TIMING AND
WHERE THE WEATHER SYSTEMS MAKE LANDFALL STILL UNCERTAIN. THERE IS
PRETTY GOOD AGREEMENT ON A WARM FRONT MOVING THROUGH THE AREA ON
THURSDAY. THE NEXT SYSTEM AFTER THAT IS THE ONE OF CONCERN. THIS
SYSTEM LOOKS LIKE IT WILL TAP INTO SOME TROPICAL MOISTURE. PREVIOUS
RUNS HAVE HAD THE FRONT STALLING OVER WESTERN WASHINGTON SOMETIME IN
THE FRIDAY THROUGH SATURDAY MORNING TIME FRAME. THE CURRENT MODELS
RUNS ARE A LITTLE MORE PROGRESSIVE WITH THE UPPER LEVEL PATTERN AND
TAKE THE SYSTEM INLAND FURTHER TO THE NORTH THAN THE PREVIOUS RUNS.
TIMING OF THE NEXT SYSTEM AFTER THAT VARIES FROM EARLY SUNDAY TO
EARLY MONDAY. WILL STAY WITH THE LIKELY POPS THROUGH THE FIRST HALF
OF THE EXTENDED AND THE CHANCE POPS FOR DAYS 6 AND 7. FELTON
&&
.AVIATION...MID AND HIGH LEVEL CLOUDS STREAMING INTO WRN WA. WLY
FLOW ALF WILL BECOME SW TNGT AND SLY ON TUE. OFFSHORE/EASTERLY
SURFACE FLOW BECOMING MORE SE ON TUE AS A DEEP LOW PRES SYSTEM
APPROACHES THE AREA. STRONG SLY FLOW ALF TUE...MNLY NEAR THE COAST
AND JUST OFFSHORE AS THE WARM FRONT SWEEPS BY. THE FRONT IS PAIRED
WITH A 971MB LOW THAT MOVES NORTH ALG 130W TUE THEN CURVES NW AND
FINALLY WWD AS A COLD FRONT REACHES WRN WA ON WED. 19
KSEA...BKN MID LEVEL CLOUDS TODAY WITH AN ELY BREEZE THAT INCREASES
AND TURNS TO MORE SE BY DAYBREAK TUE. A LITTLE RAIN WITH THE FRONT
TUE...BUT WITH AN ELY GRADIENT ALL DAY THE LOW LEVELS SHOULD NOT GET
TOO MOIST AND NOT EXPECTING PARTICULARLY LOW CIGS ON TUE...MAYBE
DOWN TO -RA OVC040 FOR AWHILE.
&&
.MARINE...THE NAM12 BRINGS A 971 MB LOW TOWARD THE COAST AND MOVES
IT NORTH ALONG 130W TUESDAY AS A WARM FRONT SWEEPS THRU THE AREA.
THE WARM FRONT HAS STRONG WINDS ALOFT OVER THE COASTAL WATERS AND
THE STRONG SFC PRES GRADIENT ASSOCIATED WITH THE SYSTEM AS WELL AS
THE WINDS ALOFT ASSURE A SELY GALE COASTAL WATERS AND WEST ENTRANCE
TO THE STRAIT. WINDS WILL RISE TO SE 20-30KT FOR THE EAST ENTRANCE
TO THE STRAIT AND PERHAPS ADMIRALTY INLET BY MIDDAY TUE AS WELL. THE
MM5NAM IS A LITTLE CLOSER TO THE COAST WITH THE LOW...IT CROSSES
INSIDE OF 130W DUE WEST OF THE ORE/CALIF BORDER LATE TONIGHT AND
THEN DEEPENS TO 971MB AND MOVES NORTH ALONG 128W TOWARD VANCOUVER
ISLAND...AND THEN THE LOW CLIPS NRN VRISL BY DAYBREAK WED. THIS IS
IDEAL FOR GENERATING SE GALES COAST AND WEST STRAIT AND PERHAPS EAST
ENTRANCE/ADMIRALTY. 19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE
TO THE STRAIT OF JUAN E FUCA UNTIL 5 PM TODAY.
A GALE WATCH REMAINS IN EFFECT FOR THE COASTAL WATERS AND WEST
ENTRANCE TO THE STRAIT OF JUAN DE FUCA TUE THROUGH TUE NIGHT.
WWW.WEATHER.GOV/SEATTLE
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:18 PM PDT | Gale Warning | SEW | 52 hr | |
| Oct 12, 2:18 PM PDT | Small Craft Advisory | SEW | 55 hr |
Nearby
Wind Advisories in Washington, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.